Alert archive / Colorado / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 50, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 29, 2000, 2:30 PM MDT for Lincoln County, Colorado. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 29, 2000, 2:30 PM MDT (20:30 UTC)
- Expired
- Jun 29, 2000, 3:30 PM MDT
- In force
- 60 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lincoln County, CO
The radar
The Pueblo radar (KPUX), 96 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.5 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 66 J/kg
- Mixed-layer CIN
- -353 J/kg
- Mixed-layer LCL
- 2207 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KBOU 292031
SVRDEN
COC073-292130-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
230 PM MDT THU JUN 29 2000
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL LINCOLN COUNTY IN EAST CENTRAL COLORADO
* UNTIL 330 PM MDT
* AT 230 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES NORTH OF HUGO...OR ABOUT 12 MILES EAST
OF LIMON...MOVING SOUTHEAST AT 10 MPH.
LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...HUGO.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3918 10361 3893 10356 3900 10317 3916 10314
3927 10347
GIMMESTADWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:30 PM MDT, 0 minutes earlier.
Area forecast discussion, Jun 29, 2:30 PM MDT, 0 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 230 PM MDT THU JUN 29 2000 CLEARING OCCURED ERLY THIS MORN...ALLOWING CONVECTIVE TEMPS TO BE REACHED BEFORE NOON ACRS MOST OF FCST AREA. ATM PRIMED FOR CONVECTION THIS AFTN WITH SFC DEWPOINTS IN MID 50S AND CAPE VALUES AOA 2000 J/KM. FOCUSING MECH FOR TSTMS TDY WL BE A SHRT WV MOVG THRU DIST. SELS HAS ISSUED SVR TSTM WATCH TIL 1800 FOR FAR NERN CORNER OF CO AND A LARGE AREA OF WRN NEB BASED ON THIS. RMDR OF ERN PLAINS WL ALSO BE IN A FAVORABLE AREA FOR CONVECTION AND THIS AREA WL HV TO BE MONITORED CLOSELY THIS AFTN AS WELL. FOR THIS EVE...WL KEEP STORMS GOING AS OUTFLOW FM STORMS WL KEEP CONVECTION GOING TIL ARND SUNSET. AFTERWARD...CONVECTIVE DEBRIS WL PROBABLY HANG ARND LONG ENUF TNGT TO MAINTAIN PTLY CLDY WORDING FOR PD 2. LWR LVL MOISTURE WL CONTINUE TO BE SCOURED OUT OF DIST BY DRY NWLY FLO AND AM NOT EXPECTING WDSPD LO CLDS/FOG TNGT. ATM WL BE SIGNIFANTLY DRIER TMRW BUT ENUF H5-H6 MOISTURE WL CONTINUE TO HANG ARND TO LEAD TO ANOTHER ROUND OF AFTN/EVE SHOWERS AND TSTMS. BUT STORMS SHUD NOT BE AS WDSPD TMRW AS STORMS WL NOT HV AS MUCH SFC-BASED MOISTURE TO WORK WITH. AS STG H5 RGE BUILDS OVR STATE...TEMPS WL BE SLGTLY WRMR. THIS WL MARK THE BEGINNING OF A VERY WARM UPCOMING WEEKEND WITH MAX TEMPS RISING INTO THE LWR 90S FOR THE NEXT SVRL DAYS. FOR DAYS 3 THRU 5...MORE OF THE SAME. 00Z THU MRF VRY SMLR TO PREVIOUS RUN. VERY WARM DAYTIME TEMPS WITH AFTN/EVE SHRA AND TSTMS EXPECTED TO CONTINUE THRU THE 4TH OF JULY. THERE WL BE SOME DAILY VARIATION IN EXTENT OF TSTM DVLPMNT...DEPENDING ON AVBL LWR-MID LVL MOISTURE FM SWRN U.S. ...BUT NOT ENUF TO MAKE ANY CHGS TO XTNDED. 46 .DEN...NONE.
In the hours before
Special weather statement, Jun 29, 9:30 AM MDT, 5 hours before
COZ030-032>050-292000- SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER CO 930 AM MDT THU JUN 29 2000 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS: THE ATMOSPHERE HAS BECOME MORE UNSTABLE ACROSS THE ENTIRE AREA TODAY DUE TO MORE SURFACE HEATING...WHILE AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE AREA THIS AFTERNOON. LATEST RADAR INDICATED WIDELY SCATTERED SHOWERS AND A FEW THUNDERSTORMS HAVE ALREADY DEVELOPED OVER THE MOUNTAINS...AND WILL PUSH ACROSS THE URBAN CORRIDOR BETWEEN 10 AM AND NOON. THE STORMS WILL INITIALLY BE WEAK...BUT AS THEY MOVE EASTWARD ACROSS NORTHEAST COLORADO...STORMS WILL BECOME STRONGER DUE TO GREATER MOISTURE AND MORE HEATING. A FEW OF THESE STORMS COULD BECOME SEVERE BY EARLY THIS AFTERNOON ACROSS THE PLAINS OF NORTHEAST COLORADO. THE BEST POTENTIAL WOULD BE ALONG AND EAST OF A LINE FROM LIMON NORTHWARD THROUGH FORT MORGAN AND STERLING. BRIEF HEAVY RAIN...HAIL UP TO 1.50 INCHES IN DIAMETER...AND WIND GUSTS TO 60 MPH WILL BE COMMON WITH THESE STORMS. SPOTTER ACTIVATION MAY BE NEEDED BY EARLY AFTERNOON OVER THE NORTHEAST PLAINS OF COLORADO. SWE
Special weather statement, Jun 29, 1:25 PM MDT, 1 hour 5 minutes before
COZ030-032>050-292200- SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER CO 125 PM MDT THU JUN 29 2000 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS: THE ATMOSPHERE IS STABILIZING ACROSS THE NORTHERN MOUNTAINS...FOOTHILLS...AND URBAN CORRIDOR EARLY THIS AFTERNOON...AS THE UPPER LEVEL DISTURBANCE HAS ALREADY MOVED THROUGH FRONT RANGE SECTIONS ALONG WITH CONSIDERABLE DRYING IN THE LOW LEVELS. FURTHER EAST...A BOUNDARY ACROSS EASTERN ELBERT AND EXTREME SOUTHERN WASHINGTON COUNTIES HAS ALREADY KICKED OFF A THUNDERSTORM ACROSS NORTHERN LINCOLN COUNTY. THE ATMOSPHERE HAS BECOME VERY UNSTABLE ACROSS MUCH OF THE PALMER DIVIDE REGION. THE MAIN FOCUS FOR SEVERE THUNDERSTORMS WILL BE ACROSS LINCOLN AND SOUTHEAST ELBERT COUNTIES. LARGE HAIL...WIND GUSTS TO 50 MPH AND EVEN AN ISOLATED TORNADO ARE POSSIBLE WITH THESE STORMS. A SECONDARY THREAT FOR SEVERE STORMS IS ACROSS THE NORTHEAST CORNER OF COLORADO...ACROSS PHILLIPS AND SEDGWICK COUNTIES...WHERE A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 6 PM. HOWEVER...FURTHER DRYING OF THE LOW LEVELS MAY KEEP THUNDERSTORM DEVELOPMENT TO A MIyNIMUM IN THOSE PARTS. SPOTTER ACTIVATION MAY BE NEEDED ACROSS LINCOLN...SOUTHERN ELBERT...AND PHILLIPS AND SEDGWICK COUNTIES BY MID AFTERNOON. SWE
Nearby
Severe Thunderstorm Warnings in Colorado, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.